Alert archive / Hawaii / Coastal Flood Statements in 2021

Coastal Flood Statement 1, NWS Honolulu, HI

May 24, 20214 counties in Hawaii

NWS Honolulu, HI issued this coastal flood statement at May 24, 2021, 3:09 PM HST for 4 counties in Hawaii. It took effect at May 25, 2021, 2:00 PM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 24, 2021, 3:09 PM HST (01:09 UTC)
In effect from
May 25, 2021, 2:00 PM HST
Expired
May 28, 2021, 8:00 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

466 
WHHW40 PHFO 250109
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
309 PM HST Mon May 24 2021

...MINOR COASTAL FLOODING DURING HIGH TIDES TUESDAY THROUGH FRIDAY...

.Peak monthly high tides and above normal sea levels, will produce
nuisance coastal flooding. Flooding will occur around the times 
of the late afternoon high tides.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-251430-
/O.NEW.PHFO.CF.S.0001.210526T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
309 PM HST Mon May 24 2021

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Tuesday afternoon through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor 
  coastal erosion, and saltwater inundation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to drive
through salt water, rinse your vehicle with fresh water. Move 
electronics, vehicles or other valuables to higher ground. Monitor
vessels to ensure mooring lines don't get too tight and watch out
for overwash around boat ramps. Secure canoes or other watercraft
stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$
Donaldson
10 follow-up statements
237 
WHHW40 PHFO 251356
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
356 AM HST Tue May 25 2021

...MINOR COASTAL FLOODING DURING HIGH TIDE...

.Peak monthly high tides and above normal sea levels will produce
nuisance coastal flooding. Flooding will occur around afternoon
and early evening high tide times.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-260300-
/O.CON.PHFO.CF.S.0001.210526T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
356 AM HST Tue May 25 2021

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor
  coastal erosion, and saltwater inundation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, rinse your vehicle with fresh water.
Move electronics, vehicles or other valuables to higher ground.
Monitor vessels to ensure mooring lines don't get too tight and
watch out for overwash around boat ramps. Secure canoes or other
watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$
605 
WHHW40 PHFO 251500
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
500 AM HST Tue May 25 2021

...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY...

.Peak monthly high tides and above normal sea levels will produce
nuisance coastal flooding. Flooding will occur around today through
Friday's afternoon and early evening high tide times.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-260400-
/O.CON.PHFO.CF.S.0001.210526T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
500 AM HST Tue May 25 2021

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor
  coastal erosion, and saltwater inundation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, rinse your vehicle with fresh water.
Move electronics, vehicles or other valuables to higher ground.
Monitor vessels to ensure mooring lines don't get too tight and
watch out for overwash around boat ramps. Secure canoes or other
watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$
473 
WHHW40 PHFO 260113
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
313 PM HST Tue May 25 2021

...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY...

.Peak monthly high tides combined with above normal sea levels 
will produce nuisance coastal flooding. Flooding will occur around
the afternoon and early evening high tide times through Friday.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-261415-
/O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
313 PM HST Tue May 25 2021

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor
  coastal erosion, and saltwater inundation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, rinse your vehicle with fresh water.
Move electronics, vehicles or other valuables to higher ground.
Monitor vessels to ensure mooring lines don't get too tight and
watch out for overwash around boat ramps. Secure canoes or other
watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$
519 
WHHW40 PHFO 261327
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
327 AM HST Wed May 26 2021

...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES 
THROUGH FRIDAY...

.Peak monthly high tides combined with above normal sea levels
will produce nuisance coastal flooding. Flooding will occur
around the afternoon and early evening high tide times through
Friday.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-270230-
/O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
327 AM HST Wed May 26 2021

...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor
  coastal erosion, and saltwater inundation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, be sure to rinse your vehicle with 
fresh water. Move electronics, vehicles or other valuables to 
higher ground. Monitor vessels to ensure mooring lines don't get 
too tight and watch out for overwash around boat ramps. Secure 
canoes or other watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$

Birchard
800 
WHHW40 PHFO 270112
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
312 PM HST Wed May 26 2021

...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES
THROUGH FRIDAY...

.Peak monthly high tides combined with above normal sea levels
will produce nuisance coastal flooding. Flooding will occur
around the afternoon and early evening high tide times through
Friday.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-271415-
/O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
312 PM HST Wed May 26 2021

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor 
  coastal erosion, and saltwater inundation.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, be sure to rinse your vehicle with
fresh water. Move electronics, vehicles or other valuables to
higher ground. Monitor vessels to ensure mooring lines don't get
too tight and watch out for overwash around boat ramps. Secure
canoes or other watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$
079 
WHHW40 PHFO 271307
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
307 AM HST Thu May 27 2021

...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES
THROUGH FRIDAY...

.Peak monthly high tides combined with above normal sea levels
will produce nuisance coastal flooding, primarily during the 
afternoon and early evening high tides today and Friday.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-280300-
/O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
307 AM HST Thu May 27 2021

...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH FRIDAY...

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor 
  coastal erosion, and saltwater inundation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, be sure to rinse your vehicle with
fresh water. Move electronics, vehicles or other valuables to
higher ground. Monitor vessels to ensure mooring lines don't get
too tight and watch out for overwash around boat ramps. Secure
canoes or other watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$

Birchard
903 
WHHW40 PHFO 280103
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
303 PM HST Thu May 27 2021

...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES
THROUGH FRIDAY...

.Peak monthly high tides combined with above normal sea levels
will produce nuisance coastal flooding, primarily during the 
early evening high tides today and Friday.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-281415-
/O.CON.PHFO.CF.S.0001.000000T0000Z-210529T1200Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
303 PM HST Thu May 27 2021

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through late Friday night.

* IMPACTS...Flooding of beaches that are normally dry, minor
  coastal erosion, and saltwater inundation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, be sure to rinse your vehicle with
fresh water. Move electronics, vehicles or other valuables to
higher ground. Monitor vessels to ensure mooring lines don't get
too tight and watch out for overwash around boat ramps. Secure
canoes or other watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$
024 
WHHW40 PHFO 281330
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
330 AM HST Fri May 28 2021

...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES
THROUGH EARLY THIS EVENING...

.Peak monthly high tides combined with above normal sea levels
will produce nuisance coastal flooding, primarily during the high
tide early this evening.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-290230-
/O.EXT.PHFO.CF.S.0001.000000T0000Z-210529T0800Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
330 AM HST Fri May 28 2021

* WHAT...Minor coastal flooding expected.

* WHERE...Coastal areas of all Hawaiian Islands.

* WHEN...Through early this evening.

* IMPACTS...Flooding of beaches that are normally dry, minor
  coastal erosion, and saltwater inundation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, be sure to rinse your vehicle with
fresh water. Move electronics, vehicles or other valuables to
higher ground. Monitor vessels to ensure mooring lines don't get
too tight and watch out for overwash around boat ramps. Secure
canoes or other watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$

Houston
543 
WHHW40 PHFO 290309
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
509 PM HST Fri May 28 2021

...MINOR COASTAL FLOODING ON ALL ISLANDS DURING HIGH TIDES
THROUGH EARLY THIS EVENING...

.Peak monthly high tides combined with above normal sea levels
will produce nuisance coastal flooding, primarily during the
evening high tide this evening.

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-290800-
/O.CON.PHFO.CF.S.0001.000000T0000Z-210529T0800Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
509 PM HST Fri May 28 2021

...MINOR COASTAL FLOODING DURING HIGH TIDE EARLY THIS EVENING...

* WHAT...Minor coastal flooding expected.

* WHERE...Vulnerable low-lying coastal roadways, docks, boat ramps
  and other coastal infrastructure of all Hawaiian Islands.

* WHEN...Around and through the high tide cycle early this 
  evening.

* IMPACTS...Flooding of beaches that are normally dry, minor
  coastal erosion, and saltwater inundation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid driving through flooded roadways. If you are forced to
drive through salt water, be sure to rinse your vehicle with
fresh water. Move electronics, vehicles or other valuables to
higher ground. Monitor vessels to ensure mooring lines don't get
too tight and watch out for overwash around boat ramps. Secure
canoes or other watercraft stowed on beaches.

&&

Submit your coastal flooding photos to the University of Hawaii
Sea Grant College Program's Hawaii and Pacific Islands King
Tides Project at: 

PacificIslandsKingTides.org

$$

Gibbs
081 
WHHW40 PHFO 290600
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
800 PM HST Fri May 28 2021

...COASTAL HAZARD MESSAGE CANCELLED FOR ALL ISLANDS...

HIZ001-003-006-007-009-016>018-023-026-029>035-037>054-290700-
/O.CAN.PHFO.CF.S.0001.000000T0000Z-210529T0800Z/
Niihau-Kauai Southwest-Waianae Coast-Oahu North Shore-Olomana-
Kahoolawe-Maui Windward West-Maui Leeward West-Kona-Kohala-
Kauai North-Kauai East-Kauai South-East Honolulu-Honolulu Metro-
Ewa Plain-Koolau Windward-Molokai Windward-Molokai Southeast-
Molokai North-Molokai West-Molokai Leeward South-Lanai Windward-
Lanai Leeward-Lanai South-Maui Central Valley North-
Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-
Big Island Southeast-Big Island East-Big Island North-
800 PM HST Fri May 28 2021

Water levels are trending lower after peaking earlier this 
evening, therefore the Coastal Hazard Message for minor coastal 
flooding has been cancelled.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this coastal flood statement went out at May 24, 9:55 AM HST, 5 hours 14 minutes earlier.

Area forecast discussion, May 24, 9:55 AM HST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
955 AM HST Mon May 24 2021

.SYNOPSIS...
Light and variable winds are expected through Tuesday, allowing
afternoon sea breezes to drive cloud and shower formation over
interior and leeward locations. Light to moderate trade winds are
expected during the second half of the week, with just a few
windward showers. Winds will likely diminish again over the holiday
weekend, with afternoon clouds and showers possible again.

&&

.DISCUSSION...
A weakness in the surface ridge to the N will persist the next
couple of days, due to a front stalling and diminishing to the NW.
As a result, the low-level flow will remain light and veered to an E
to SE direction, with island scale land and sea breezes overtaking
the light synoptic-scale flow, most notably over the smaller
islands. While the light ESE winds may be able to support a stray
windward shower during nights and mornings, skies will be mostly
clear as land breezes develop. Afternoon sea breezes will drive
cloud and shower formation over leeward and interior areas, with
slow clearing in the evening. Modest instability associated with a
shortwave trough passing NE of the area could support increased
shower coverage today and tomorrow, while also bringing a slight
chance of thunderstorms to the Big Island interior and upslope areas.

Increasing E trade winds are expected on Wednesday as the ridge
moves N and strengthens, leading to a few windward showers. However,
wind speeds will likely remain in the light to moderate category,
which could allow localized sea breezes to develop in the sheltered
leeward areas. The increased trade winds will be short-lived, as the
ridge will likely move S again over the holiday weekend, resulting
in light and variable winds once again.

&&

.AVIATION...
Light winds will promote a sea breeze regime during the day today
across the state. Inland clouds and a few showers may produce brief
MVFR conditions at some locations, but VFR conditions are expected
to prevail. Afternoon convection will once again be possible over
Big Island slopes. With some instability over leeward Big Island,
isolated thunderstorms will remain a possibility. Tonight, land
breezes will return and allow cloud cover to diminish.

There are currently no AIRMETs in effect. Model data suggests some
moderate upper turbulence may be possible south of the Big Island
later today, but confidence remains too low for an AIRMET at this
time.

&&

.MARINE...
A ridge near Kauai will maintain moderate to fresh winds around the
Big Island and Maui and gentle variable winds elsewhere through
Tuesday. Moderate to fresh easterly trade winds will spread over the
area as the ridge builds north and strengthens.

Surf will remain well below advisory levels along all shores. A
small north northwest swell peaked late last night and will fade out
tomorrow. A small northwest swell is expected Wednesday night
through Friday. A moderate northwest swell arriving Saturday night
is expected to gradually build, peaking next Tuesday before slowly
subsiding. A series of small swells from east of New Zealand will
maintain moderate surf along south facing shores all week. Moderate
trade winds upstream of the islands are producing moderate surf
along east facing shores despite the relatively weak trade winds
around the islands. This surf will fade over the second half of the
week.

High astronomical tides, along with water levels running about a
third of a foot above normal, could combine to produce nuisance
coastal flooding around the times of the late afternoon high tides
this week. Flooding impacts, such as inundation of normally dry
beaches and coastal infrastructure could be experienced as early as
Tuesday.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Birchard
AVIATION...Vaughan
MARINE...Donaldson

Nearby

Coastal Flood Statements in Hawaii, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.